Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 182, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 14, 2012, 7:13 PM CDT for 5 counties in Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 14, 2012, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 65.0 mph
Counties Gage County, NE, Johnson County, NE, Lancaster County, NE, Otoe County, NE, Saline County, NE
The radar
The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
808
WUUS53 KOAX 150013
SVROAX
NEC067-097-109-131-151-150100-
/O.NEW.KOAX.SV.W.0182.120615T0013Z-120615T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
713 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GAGE COUNTY IN SOUTHEAST NEBRASKA...
NORTHWESTERN JOHNSON COUNTY IN SOUTHEAST NEBRASKA...
SOUTHERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA...
OTOE COUNTY IN SOUTHEAST NEBRASKA...
SALINE COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 800 PM CDT
* AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM AVOCA TO MILLIGAN...
OR ALONG A LINE EXTENDING FROM 28 MILES EAST OF LINCOLN TO 28
MILES SOUTHEAST OF YORK...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CRETE...SYRACUSE...WILBER...HICKMAN...DE WITT...BENNET...
FIRTH...PALMYRA...STERLING...ADAMS...CORTLAND...UNADILLA...
COOK...WESTERN...HALLAM...CLATONIA...TALMAGE...PANAMA...
DOUGLAS AND PICKRELL.
THIS INCLUDES HIGHWAY 77 BETWEEN MILE MARKERS 29 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4035 9737 4056 9737 4079 9623 4078 9610
4052 9599 4052 9607 4048 9606 4034 9651
TIME...MOT...LOC 0009Z 327DEG 15KT 4074 9616 4052 9731
WIND...HAIL 65MPH 1.00IN
$$
PEARSON/NIETFELD5 follow-up statements
766
WWUS53 KOAX 150025
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
725 PM CDT THU JUN 14 2012
NEC067-097-109-131-151-150100-
/O.CON.KOAX.SV.W.0182.000000T0000Z-120615T0100Z/
GAGE NE-SALINE NE-OTOE NE-LANCASTER NE-JOHNSON NE-
725 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM
CDT FOR NORTHERN GAGE...SALINE...OTOE...SOUTHERN LANCASTER AND
NORTHWESTERN JOHNSON COUNTIES...
AT 719 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SYRACUSE TO 6 MILES EAST OF
MILLIGAN...OR ALONG A LINE EXTENDING FROM 30 MILES EAST OF LINCOLN
TO 31 MILES NORTHWEST OF BEATRICE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CRETE...SYRACUSE...WILBER...HICKMAN...DE WITT...BENNET...FIRTH...
PALMYRA...STERLING...ADAMS...CORTLAND...UNADILLA...COOK...WESTERN...
HALLAM...CLATONIA...TALMAGE...PANAMA...DOUGLAS AND PICKRELL.
THIS INCLUDES HIGHWAY 77 BETWEEN MILE MARKERS 29 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY
YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4035 9737 4056 9737 4079 9623 4078 9610
4052 9599 4052 9607 4048 9606 4034 9651
TIME...MOT...LOC 0019Z 328DEG 16KT 4071 9613 4047 9728
WIND...HAIL 65MPH 1.00IN
$$
PEARSON/NIETFELD412
WWUS53 KOAX 150030
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
730 PM CDT THU JUN 14 2012
NEC067-097-109-131-151-150100-
/O.CON.KOAX.SV.W.0182.000000T0000Z-120615T0100Z/
GAGE NE-SALINE NE-OTOE NE-LANCASTER NE-JOHNSON NE-
730 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM
CDT FOR NORTHERN GAGE...SOUTHERN SALINE...SOUTHWESTERN OTOE...
SOUTHERN LANCASTER AND NORTHWESTERN JOHNSON COUNTIES...
AT 728 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SYRACUSE TO WESTERN...OR ALONG A LINE EXTENDING FROM 32 MILES EAST
OF LINCOLN TO 29 MILES NORTHWEST OF BEATRICE...MOVING SOUTHEAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE...
SYRACUSE...WILBER...HICKMAN...DE WITT...FIRTH...STERLING...ADAMS...
CORTLAND...UNADILLA...COOK...WESTERN...HALLAM...CLATONIA...TALMAGE...
PANAMA...DOUGLAS...PICKRELL...TOBIAS...SWANTON AND BURR.
THIS INCLUDES HIGHWAY 77 BETWEEN MILE MARKERS 29 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY
YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4035 9737 4051 9737 4073 9608 4052 9599
4052 9607 4048 9607 4034 9651
TIME...MOT...LOC 0028Z 327DEG 15KT 4068 9610 4044 9725
WIND...HAIL 60MPH <.75IN
$$
PEARSON/NIETFELD154
WWUS53 KOAX 150038
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
738 PM CDT THU JUN 14 2012
NEC067-097-109-131-151-150100-
/O.CON.KOAX.SV.W.0182.000000T0000Z-120615T0100Z/
GAGE NE-SALINE NE-OTOE NE-LANCASTER NE-JOHNSON NE-
738 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM
CDT FOR NORTHERN GAGE...SOUTHERN SALINE...SOUTHWESTERN OTOE...
SOUTHERN LANCASTER AND NORTHWESTERN JOHNSON COUNTIES...
AT 733 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SYRACUSE TO WESTERN...OR ALONG A LINE EXTENDING FROM 33 MILES EAST
OF LINCOLN TO 28 MILES WEST OF BEATRICE...MOVING SOUTHEAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
SYRACUSE...WILBER...DE WITT...FIRTH...STERLING...ADAMS...CORTLAND...
COOK...WESTERN...HALLAM...CLATONIA...TALMAGE...PANAMA...DOUGLAS...
PICKRELL...TOBIAS...SWANTON...BURR AND LORTON VILLAGE.
THIS INCLUDES HIGHWAY 77 BETWEEN MILE MARKERS 29 AND 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY
YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4035 9737 4048 9737 4069 9606 4052 9599
4052 9607 4048 9607 4034 9651
TIME...MOT...LOC 0033Z 327DEG 15KT 4066 9609 4042 9724
WIND...HAIL 60MPH <.75IN
$$
PEARSON/NIETFELD153
WWUS53 KOAX 150050
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
750 PM CDT THU JUN 14 2012
NEC067-097-109-131-151-150100-
/O.CON.KOAX.SV.W.0182.000000T0000Z-120615T0100Z/
GAGE NE-SALINE NE-OTOE NE-LANCASTER NE-JOHNSON NE-
750 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM
CDT FOR NORTHERN GAGE...SOUTHERN SALINE...SOUTHWESTERN OTOE...
EXTREME SOUTHERN LANCASTER AND NORTHWESTERN JOHNSON COUNTIES...
AT 747 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TALMAGE
TO WESTERN...OR ALONG A LINE EXTENDING FROM 36 MILES SOUTHEAST OF
LINCOLN TO 24 MILES WEST OF BEATRICE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
WILBER...DE WITT...FIRTH...STERLING...ADAMS...CORTLAND...COOK...
WESTERN...HALLAM...CLATONIA...TALMAGE...DOUGLAS...PICKRELL...
TOBIAS...SWANTON...BURR AND LORTON VILLAGE.
THIS INCLUDES HIGHWAY 77 BETWEEN MILE MARKERS 29 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY
YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4035 9737 4046 9737 4066 9604 4052 9599
4052 9607 4048 9607 4034 9651
TIME...MOT...LOC 0047Z 327DEG 15KT 4061 9605 4037 9720
WIND...HAIL 60MPH <.75IN
$$
PEARSON/NIETFELD289
WWUS53 KOAX 150055
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
755 PM CDT THU JUN 14 2012
NEC097-151-067-131-109-150110-
/O.EXP.KOAX.SV.W.0182.000000T0000Z-120615T0100Z/
GAGE NE-SALINE NE-OTOE NE-LANCASTER NE-JOHNSON NE-
755 PM CDT THU JUN 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GAGE...SOUTHERN
SALINE...SOUTHWESTERN OTOE...EXTREME SOUTHERN LANCASTER AND
NORTHWESTERN JOHNSON COUNTIES WILL EXPIRE AT 800 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...SEVERE THUNDERSTORM REDEVELOPMENT REMAINS POSSIBLE...
AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 4035 9737 4046 9737 4066 9604 4052 9599
4052 9607 4048 9607 4034 9651
TIME...MOT...LOC 0054Z 327DEG 15KT 4061 9605 4037 9720
$$
PEARSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:20 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 14, 3:20 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 PM CDT THU JUN 14 2012 .SHORT TERM...TONIGHT. LATEST WATER VAPOR IMAGERY AND SUBJECTIVE MORNING UPPER AIR ANALYSIS INDICATE A COUPLE OF WEAK IMPULSES MOVING ACROSS THE CENTRAL ROCKIES AND INTO THE CENTRAL PLAINS TODAY. TAIL END OF NRN PLAINS COLD FRONT HAS NOW PUSHED INTO OUR FAR NWRN CWA WHERE CONVECTION SHOULD BEGIN TO DEVELOP LATER THIS AFTERNOON. AIRMASS AHEAD OF THIS COLD FRONT CONTINUES TO DESTABILIZE WITH MOIST ADVECTION AND DAYTIME HEATING. BULK OF PREVIOUS FORECAST IS RIGHT ON TRACK BUT DID ADD MENTION OF HEAVY RAINFALL FOR TWO REASONS. THE FIRST BEING THE RICH THETA-E AIRMASS ACROSS THE REGION WITH PW'S FORECAST AROUND 1.50-1.90". THE SECOND REASON IS BECAUSE OF THE SLOW NATURE OF ANTICIPATED STORM MOTION. HPC HAS PUT THE AREA IN A SLIGHT RISK FOR EXCESSIVE RAINFALL. KERN .LONG TERM...FRIDAY THROUGH THURSDAY. MAIN FORECAST CONCERNS WILL FOCUS AROUND TIMING AND COVERAGE OF CONVECTION OVER THE NEXT SEVERAL DAYS. MAIN BELT OF MID/UPPER TROPOSPHERIC WESTERLIES EXTENDS FROM THE PACIFIC NORTHWEST INTO THE WESTERN GREAT LAKES REGION. MAIN CHUNK OF ENERGY (WITH 500 MB HEIGHT FALLS ESTIMATED AT AROUND 70 METERS) WAS PUNCHING EAST/NORTHEAST ACROSS MANITOBA AND NORTH DAKOTA. THAT FEATURE WILL CONTINUE TO MOVE AWAY FROM THE REGION. A RIDGE ALOFT STRETCHED FROM TEXAS TOWARD THE OHIO VALLEY. PATTERN WILL BE CHANGING THROUGH SATURDAY...AS A CUTOFF LOW FORMS OVER SOUTHERN CALIFORNIA FRIDAY THEN DROPS SOUTH. A FAIRLY STRONG SHORTWAVE WILL BE MOVING FROM THE PACIFIC NORTHWEST INTO THE NORTHERN PLAINS ON SATURDAY. THIS WILL HELP DRIVE A COLD FRONT THROUGH THE REGION. FRIDAY...MODELS INDICATE A FRONTAL BOUNDARY IN THE AREA WITH FAIRLY HIGH MOISTURE IN PLACE (850 MB DEWPOINTS MOSTLY 10-15 C AND PRECIPITABLE WATER VALUES MOSTLY 1.25 TO 1.50 INCHES). HAVE KEPT POPS FROM 20-50 PERCENT. COMBINATION OF PARAMETERS SEEMS MOST FAVORABLE FOR THE SOUTHEAST 1/2 OF THE AREA. PRECIPITABLE WATER INCREASES TO OVER 1.50 INCHES FRIDAY NIGHT AND BUMPED POPS UP TO THE 20-60 PERCENT RANGE FOR ALL OF THE AREA. POTENTIAL STORMY PATTERN REMAINS IN PLACE SATURDAY...THEN AS FRONTAL BOUNDARY SAGS SOUTH SATURDAY NIGHT FOCUS MOVES MORE DOWN INTO MISSOURI AND KANSAS. FARTHER OUT...THERE IS STILL PRETTY GOOD MODEL AGREEMENT WITH THE LARGE SCALE PATTERN. VERY FAST NEARLY ZONAL FLOW AT 500 MB SHOULD BE IN PLACE BY SATURDAY NIGHT FROM THE NORTH PACIFIC INTO THE NORTHERN ROCKIES. AT THE SAME TIME A RIDGE WILL BE OVER THE SOUTHERN PLAINS. THIS FLOW WILL BUCKLE (VERY STRONG ZONAL FLOW/HIGH INDEX PATTERN USUALLY CAN NOT LAST FOR LONG) BY SUNDAY NIGHT...WITH A TROUGH FORMING FROM WESTERN CANADA INTO THE CENTRAL ROCKIES. AT LOW LATITUDES...FLOW WILL BE RETROGRESSIVE. NET RESULT SHOULD BE FOR A SOMEWHAT ACTIVE PERIOD FOR THE EARLY AND MID PART OF NEXT WEEK. FOR THE PERIOD FROM MONDAY INTO WEDNESDAY HIGHS SHOULD BE IN THE MID 80S TO LOWER 90S WITH LOWS IN THE MID 60S TO LOWER 70S. SLIGHTLY COOLER CONDITIONS ARE EXPECTED BY THURSDAY AS THE TROUGH LIFTS MORE INTO MINNESOTA AND THE WESTERN GREAT LAKES REGION. MILLER && .AVIATION... 18Z TAFS FOR KOFK...KOMA AND KLNK. MAIN FORECAST CHALLENGE IS ONSET OF CONVECTIVE ACTIVITY LATER THIS AFTERNOON AND OVERNIGHT. VFR CONDITIONS ARE EXPECTED UP UNTIL TSTM ACTIVITY MOVES OVER SITES. EXPECT GUSTY SOUTHERLY SFC WINDS TO CONTINUE UNTIL WEAKENING COLD FRONT APPROACHES. LARGE HAIL...STRONG WINDS AND VERY HEAVY RAIN ARE EXPECTED WITH THE PASSAGE OF THE TSTMS. KERN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jun 14, 4:38 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 438 PM CDT THU JUN 14 2012 IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-151145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 438 PM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS...SOME SEVERE...ARE LIKELY OVER EAST CENTRAL AND SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. THESE STORMS WILL FOCUS ALONG A WEAKENING COLD FRONT OVER EASTERN NEBRASKA. INCREASING INSTABILITY AHEAD OF THE FRONT AND MODERATE WIND SHEAR WILL CREATE A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS THIS EVENING AND OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS HOWEVER THESE STORMS WILL ALSO BE CAPABLE OF DUMPING TORRENTIAL RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY A SERIES OF UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES PASSING THROUGH THE CENTRAL PLAINS WILL KEEP THUNDERSTORM CHANCES IN PLACE OVER THE OUTLOOK AREA THROUGH THE MAJORITY OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING. NEZ011-012-016>018-030>032-042-151145- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- 438 PM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER PARTS OF NORTHEAST NEBRASKA...HOWEVER MOST OF THE SEVERE ACTIVITY IS EXPECTED AHEAD OF A COLD FRONT THAT STRETCHED FROM NEAR COLUMBUS TO JUST WEST OF SIOUX CITY LATE THIS AFTERNOON. THE COLD FRONT IS FORECAST TO STALL ACROSS EASTERN NEBRASKA TONIGHT WITH A CONTINUED THREAT OF MORE THUNDERSTORMS INTO FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY A SERIES OF UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES PASSING THROUGH THE CENTRAL PLAINS WILL KEEP THUNDERSTORM CHANCES IN PLACE OVER THE OUTLOOK AREA THROUGH THE MAJORITY OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR FRIDAY. FOBERT
In the hours before
Local storm report, Jun 14, 6:20 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
620 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST LINCOLN 40.82N 96.69W
06/14/2012 M60 MPH LANCASTER NE ASOS
AT THE LINCOLN AIRPORT.
&&
MILLERSpecial weather statement, Jun 14, 6:48 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
648 PM CDT THU JUN 14 2012
NEZ052-150015-
DOUGLAS NE-
648 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 715 PM
CDT...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM IN WEST OMAHA...MOVING EAST AT 20
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 NEAR MILE MARKER 167.
HIGHWAY 92 NEAR MILE MARKER 466.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 446 AND 454.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY AFTERNOON FOR SOUTHWESTERN IOWA AND EAST CENTRAL
NEBRASKA.
LAT...LON 4122 9592 4120 9593 4119 9632 4138 9637
4139 9595 4135 9594 4135 9596 4133 9594
4122 9591
TIME...MOT...LOC 2345Z 259DEG 16KT 4130 9619
PEARSON/NIETFELDSpecial weather statement, Jun 14, 6:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 650 PM CDT THU JUN 14 2012 IAZ043-NEZ015-034-150015- MONONA IA-THURSTON NE-BURT NE- 650 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONONA... SOUTHEASTERN THURSTON AND NORTHERN BURT COUNTIES UNTIL 715 PM CDT... AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MACY...OR 30 MILES SOUTH OF SIOUX CITY...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ONAWA...LYONS...MACY...WALTHILL...WHITING...DECATUR AND ROSALIE. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 77 BETWEEN MILE MARKERS 150 AND 164. INTERSTATE 29 BETWEEN MILE MARKERS 107 AND 122. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4196 9602 4193 9652 4218 9656 4221 9607 TIME...MOT...LOC 2345Z 257DEG 19KT 4207 9646 DEWALD
Local storm report, Jun 14, 6:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
657 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST OFFUTT AFB 41.11N 95.92W
06/14/2012 M60 MPH SARPY NE OTHER FEDERAL
&&
VDEWALDLocal storm report, Jun 14, 7:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
706 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG LA VISTA 41.18N 96.04W
06/14/2012 SARPY NE NWS EMPLOYEE
4 INCH DIAMETER TREE LIMBS DOWN AND POWER OUT AT 84TH AND
GILES.
&&
LANDSVORKSpecial weather statement, Jun 14, 7:06 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
706 PM CDT THU JUN 14 2012
IAZ055-056-069-150030-
SHELBY IA-POTTAWATTAMIE IA-HARRISON IA-
706 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...NORTHEASTERN
POTTAWATTAMIE AND SOUTHEASTERN HARRISON COUNTIES UNTIL 730 PM CDT...
AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR HARLAN...OR 44 MILES NORTHEAST
OF OMAHA...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARLAN...AVOCA...WALNUT...SHELBY...ELK HORN...MINDEN...EARLING...
IRWIN...PERSIA...DEFIANCE...PORTSMOUTH...PANAMA...WESTPHALIA...
KIRKMAN AND TENNANT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 59 BETWEEN MILE MARKERS 64 AND 89.
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 27 AND 48.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY AFTERNOON FOR SOUTHWESTERN IOWA AND EAST CENTRAL
NEBRASKA.
LAT...LON 4150 9509 4151 9515 4149 9516 4143 9547
4152 9572 4183 9556 4187 9512 4186 9510
4160 9509 4160 9505 4151 9505
TIME...MOT...LOC 0004Z 257DEG 19KT 4165 9533
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:47 PM CDT | Special Weather Statement | OAX | Gage, Jefferson, Johnson, Pawnee | 28 min |
| Jun 14, 8:19 PM CDT | Special Weather Statement | OAX | Gage, Johnson, Nemaha, Pawnee | 26 min |
| Jun 14, 8:41 PM CDT | Special Weather Statement | OAX | Nemaha, Pawnee, Richardson | 49 min |
| Jun 15, 1:02 AM CDT | Special Weather Statement | OAX | Burt, Dodge, Douglas, Lancaster, Sarpy, Saunders and 1 more | 88 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.